MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC INTERNAL, TRAJECTORY GUIDE KIT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC INTERNAL, TRAJECTORY GUIDE KIT; INSTRUMENT, STEREOTAXIC
Model Number 9733066
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: patient weight was not available.Initial reporter also sent report to fda: a medwatch report for this event was submitted to the fda by a site representative.Report number: mw5084663.Device evaluated by mfr: no parts have been received by the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial biopsy procedure.It was reported that one of the three 1.6mm x 8mm screws from the biopsy kit was being removed from the patient, and while doing so the surgeon noted that the head of the screw sheared off.The surgeon decided to leave the stem of the screw in the patient¿s skull and covered it with the burr-hole cover as they intended to do so.There was no delay to the case.It was noted that the surgeon describes using the device as routine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
There was no intervention to remove the screw.Patient weight is not available.

Brand Name
INTERNAL, TRAJECTORY GUIDE KIT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8467016
Report Number1723170-2019-01442
Device Sequence Number198676
Product Code HAW
UDI-Device Identifier00643169702929
UDI-Public00643169702929
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model Number9733066
Device Catalogue Number9733066
Device Lot Number066223518
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR